New York, 2010

Flood and Strong Wind in New York, March 30 to 31, 2010

March 30 to 31, 2010 · NWS ALY · 2 events in 2 counties and zones

An area of low pressure developed along the southeast coast Monday, March 29th, and strengthened as it moved gradually northward. The storm reached its peak intensity Tuesday morning and stalled just south of Long Island.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

An area of low pressure developed along the southeast coast Monday, March 29th, and strengthened as it moved gradually northward. The storm reached its peak intensity Tuesday morning and stalled just south of Long Island. During the day Tuesday the low began to weaken and move very slowly eastward. The storm tapped into abundant moisture which resulted in a heavy rainfall of 1 1/2 to 3 inches across Schoharie County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 30, 3:16 AM EST, 44 minutes earlier.

Area forecast discussion, Mar 30, 3:16 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
416 AM EDT TUE MAR 30 2010

.SYNOPSIS...
LOW PRESSURE WILL SLOWLY MOVE NORTHEAST ALONG THE ATLANTIC
SEABOARD TO SOUTH OF LONG ISLAND BY THE AFTERNOON.  THIS STORM WILL
BRING PERIODS OF RAIN...HEAVY AT TIMES INTO THIS EVENING FOR MOST OF
EASTERN NEW YORK AND WESTERN NEW ENGLAND.  THE CYCLONE WILL MOVE
EAST OF CAPE COD BY WEDNESDAY AFTERNOON WITH HIGH PRESSURE BUILDING
IN...WITH WARMER AND DRIER WEATHER INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 4 AM EDT...THE LATEST RUC40 WITH THE IR LOOP OVERLAYED SHOWS
LOW PRESSURE DEEPENING AND INTENSIFYING EAST OF NORFOLK VA...AND
NEAR THE DELMARVA REGION. THE COLDER CLOUD TOPS ARE MAINLY EAST OF
THE CT RIVER VALLEY ASSOCIATED WITH THE WARM CONVEYOR BELT TO THE
SYSTEM. THE H500 LOW HAS CLOSED OFF OVER VA AND MD. FURTHER
POLEWARD...A 1020 HPA ANTICYCLONE CONTINUES TO FUNNEL COLD AND DRY
AIR OVER THE REGION FROM S-CNTRL QUEBEC. THE LOW LEVEL PRESSURE
GRADIENT HAS INCREASED BETWEEN THE ANTICYCLONE AND COASTAL CYCLONE
WITH BRISK NORTH WINDS OF 10-20 MPH WITH SOME GUSTS TO 30 MPH.
MOISTURE ASSOCIATED WITH THE INVERTED SFC TROUGH OF THE SYSTEM HAS
MADE INTO THE SRN EXTREME OF THE FCST AREA...AND PORTIONS OF WRN
NEW ENGLAND. THE 2ND ROUND OF MODERATE TO HVY RAIN FOR THE FCST
AREA SHOULD BE WELL UNDERWAY BY THE LATE MORNING.

WE GRADUALLY TRENDED THE PCPN IN FROM E/SE TO THE N/NW. WE
FOLLOWED THE TRENDS OF THE NAM AND THE 21Z SREF...WHICH WAS
FAVORED BY HPC. THE GFS ACTUALLY IS THE QUICKEST IN THE MOVEMENT
OF THE COASTAL CYCLONE OVER THE NEXT 24-36 HRS. THIS IS
INTERESTING WHEN THE CYCLONE DOES BECOME VERTICALLY STACKED IN AN
OCCLUSION PHASE LATER TODAY. THE OTHER ISSUE WITH THE GFS IS THE
QPF PLACEMENT...WHERE IT YIELDS THE MOST PCPN OVER THE CAPITAL
REGION AND THE NRN CATSKILLS. IT ALSO DISCOUNTS DOWNSLOPING THAT
WILL INITIALLY OCCUR WITH THE LOW LEVEL H850 EASTERLY WIND ANOMALY
ADVERTISED BY THE GLOBAL ENSEMBLES. THIS ANOMALY IS STILL
IMPRESSIVE AT 3-4 STANDARD DEVIATIONS ABOVE NORMAL 18Z-00Z TODAY
FROM THE HUDSON RIVER VALLEY EAST INTO NEW ENGLAND. THE GREATER
PRECIPITABLE WATER ANOMALIES ARE ACTUALLY FROM WRN NEW ENGLAND
EASTWARD AT 2-3 STD DEV/S ABOVE NORMAL. THE QPF TRENDS ARE LESS
FOR THIS EVENT...AS THE BULLSEYE OF 3-4+ INCHES STAYS EAST OF THE
REGION FROM THE NAM...GFS...CAN GGEM AND THE LATEST ECMWF. IT
STILL LOOKS LIKE NW CT COULD GET UP TO TWO INCHES OF RAIN...AND WE
ARE NOT RULING OUT THE UPSLOPE REGION OF THE CATSKILLS...AND
HELDERBERGS FOR AROUND 2 INCHES...AS WELL AS THE ERN SLOPES OF THE
SRN GREENS AND BERKSHIRES. THERE COULD BE SOME ISOLD 3 INCH
AMOUNTS TOO. THE 21Z SREF PLUME MEAN FOR KALB WAS 1.17"...AND THE
00Z MREF MEAN WAS 1.39".

OUR CONFIDENCE IS STILL RELATIVELY HIGH FOR SOME MINOR FLOODING IN
THE WATCH AREA...HOWEVER IT HAS LOWERED CONSIDERABLY FOR WIDESPREAD
MODERATE FLOODING DUE TO THE DRY PERIOD BTWN SYSTEMS...THE LOWER
QPF...AND THE IMPACT THE COLDER DRIER AIR HAS HAD WITH THE NRN
STREAM TROUGH YESTERDAY...AND ITS SFC ANTICYCLONE IN ITS WAKE. SEE
THE HYDRO DISCUSSION FOR MORE DETAILS ON THE RIVER BASINS IN
JEOPARDY FOR MORE POTENTIAL FLOODING.

THE PCPN MAY STARTS AS A RAIN/SNOW MIX WITH A LITTLE SLEET MIXING
IN OVER THE SRN ADIRONDACKS TODAY. THIS PTYPE WAS BASED ON THE
NAM/GFS BUFFER SOUNDINGS OVER THE REGION. A COLD AND RAW RAIN WILL
SETTLE IN THEREAFTER. FOR THE ENTIRE REGION...DANK AND RAW
CONDITIONS WILL PERSIST TODAY WITH BOUTS OF MODERATE TO HVY RAIN
IN THE AFTERNOON. EXPECT HIGHS TO ONLY BE IN THE L40S TO M40S IN
THE VALLEYS...AND U30S TO L40S OVER THE HILLS AND MTNS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TUESDAY NIGHT...THE CYCLONE BECOMES VERTICALLY STACKED SOUTH OF
LONG ISLAND AND ACTUALLY RETROGRADES SOUTHWARD A BIT. A FETCH OF
ATLANTIC MOISTURE WILL CONTINUE WITH THE BOUNDARY AND LOW LEVEL
WINDS SHIFTING TO THE NORTHEAST. THE STEADY STRATIFORM RAINFALL
WILL SHIFT TO SCATTERED SHOWERS. ENOUGH COLD AIR WILL BE DRAWN
INTO THE SYSTEM TO CHANGE THE PCPN OVER TO SNOW OVER THE SRN
ADIRONDACKS...AND THE HIGH PEAKS OF THE SRN GREENS AND CATSKILLS.
ACCUMULATIONS SHOULD BE ON THE LIGHTER END WITH A COATING TO A FEW
INCHES. ELSEWHERE...THE DEFORMATION ZONE OF THE SFC WAVE WILL
CONTINUE TO FOCUS THE SHOWERS. THE TREND TOWARDS 12Z ACCORDING TO
MOST OF THE DETERMINISTIC GUIDANCE WILL BE FOR THE SHOWERS TO BE
MORE SCATTERED IN NATURE WITH THE DEPARTING WAVE.

WEDNESDAY...THE OCCLUDED CYCLONE DRIFTS E/SE OF CAPE COD. LOW AND
MID LEVEL HEIGHTS BEGIN TO RAPIDLY INCREASE UPSTREAM OVER THE GREAT
LAKES REGION...AND THE MIDWEST. WE ENDED THE SCT SHOWERS IN THE
MORNING...ASIDE FOR AN ISOLATED SPRINKLE OVER THE ADIRONDACK IN
THE EARLY PM. TEMPS WILL REBOUND NICELY WITH H850 TEMPS BOUNCING
BACK TO 4-5C. EXPECT HIGHS TO BE CLOSER TO NORMAL GENERALLY IN THE
50S WITH SOME MID AND U40S OVER THE SRN ADIRONDACKS...NRN
BERKS...AND SRN GREENS.

WEDNESDAY NIGHT...SFC HIGH PRESSURE ACTUALLY RIDGES IN FROM THE
DEEP SOUTHEAST AND FL. THE H500 RIDGE BUILDS IN FROM THE SOUTH AND
WEST. CLEARING SKIES AND LIGHT TO CALM WINDS WILL ALLOW
RADIATIONAL COOLING WITH LOWS MAINLY IN THE 30S WITH A FEW MID AND
U20S OVER THE SRN ADIRONDACKS.

THURSDAY...THE MODERATING TRENDS OF TEMPS CONTINUES WITH HIGH
PRESSURE BUILDING IN OVER THE EAST COAST. H850 TEMPS GO ABOVE
NORMAL AT 8-10C. PLENTY OF SUNSHINE WITH THE SUBSIDENCE TO HIGH
WILL OCCUR. WITH FULL DRY ADIABATIC MIXING FROM H850...WE WENT WITH
HIGHS CLOSER TO THE WARMER GFSMOS VALUES WITH U60S TO L70S IN THE
VALLEYS...AND GENERALLY LOWER TO MID 60S OVER THE HILLS AND MTNS.
THE MAX TEMPS WILL BE 15 TO 20 DEGREES ABOVE NORMAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD LOOKS TO BE DRY UNTIL SUNDAY AFTERNOON AT
WHICH TIME A COLD FRONT WILL START TO MOVE EAST FROM THE CENTRAL
GREAT LAKES REGION AND MAY PUSH SOME WIDELY SCATTERED TO SCATTERED
SHOWERS INTO THE FA SUNDAY AFTERNOON WHICH WILL LINGER INTO MONDAY
MORNING. THIS WILL BE FOLLOWED BY A COOL DOWN WITH MORE SEASONABLE
TEMPERATURES ON MONDAY AS THE COLD FRONT PUSHES EAST OFF THE NEW
ENGLAND COAST. THE DOMINANT FEATURE OF THE LONG TERM PERIOD FROM
THURSDAY NIGHT THROUGH SATURDAY NIGHT LOOKS TO BE A STRENGTHENING
RIDGE AT THE SURFACE AND ALOFT WHICH PEAKS ACROSS THE FA FRIDAY
INTO SATURDAY.

EXPECT UNSEASONABLY WARM WEATHER ACROSS THE ENTIRE FA FROM FRIDAY
INTO SUNDAY WITH H8 TEMPS RISING FROM +7 TO +9 C THURSDAY EVENING
TO +10 TO +12 C FRIDAY MORNING TO +13 TO +15 C FRIDAY EVENING AND
FINALLY +14 TO NEARLY +17 C SATURDAY EVENING BEFORE DROPPING SHARPLY
ON SUNDAY. WITH GOOD MIXING EXPECTED THROUGH SATURDAY EXPECT THAT
THIS WILL TRANSLATE INTO HIGHS IN THE UPPER 60S TO MID 70S ON
FRIDAY...70S TO LOWER 80S ON SATURDAY AND MID 60S TO LOWER 70S ON
SUNDAY. THE NORMAL HIGH FOR KALB DURING THIS PERIOD IS IN THE LOWER
50S. NIGHTTIME LOWS WILL ALSO RISE FROM THE MID 30S TO MID 40S
THURSDAY NIGHT TO UPPER 30S TO UPPER 40S SATURDAY NIGHT AND SUNDAY NIGHT.
THE NORMAL LOW FOR KALB DURING THIS PERIOD IS IN THE LOWER 30S.

EXPECT TEMPS TO BE MORE SEASONABLE...BUT STILL SEVERAL DEGREES ABOVE
NORMAL...ON MONDAY WITH HIGHS IN THE UPPER 40S TO LOWER 60S.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
MVFR CONDITIONS WILL PREVAIL AT TAF SITES FOR MUCH OF THE
REMAINDER OF THE OVERNIGHT PERIOD. AS A STEADY RAIN STARTS TO
ADVANCE NORTH UP THE HUDSON VALLEY LATE TONIGHT AHEAD OF THE
COASTAL LOW MVFR CONDITIONS WILL GIVE WAY TO IFR AND POSSIBLY LIFR
CONDITIONS BTWN 10Z AND 12Z. THESE CONDITIONS WILL LIKELY PERSIST
UNTIL LATE TUESDAY EVENING AT WHICH TIME THE RAIN WILL START TO
TAPER OFF AND MVFR CONDITIONS WILL RETURN.

WINDS WILL BE NORTH AT 10-14 HTS WITH GUSTS 20-25 KTS THROUGH
MUCH OF THE TAF PERIOD. HAVE ALSO LEFT LLWS FOR ALL TAF SITES
LATE TONIGHT INTO TUESDAY AS BUFKIT MODEL SOUNDINGS ALL SUGGEST
35-45KT WINDS AROUND 2K FEET.

OUTLOOK...
TUE NIGHT...MVFR/IFR...RAIN LIKELY.
WED...MVFR-VFR WITH A CHANCE OF SHOWERS.
WED PM-SAT...VFR...NO SIG WX.

&&

.FIRE WEATHER...
A COASTAL LOW PRESSURE SYSTEM WILL BRING A SOAKING RAINFALL TODAY
THROUGH TONIGHT.  WET FLAG CONDITIONS WILL DOMINATE THE NEXT 24
HOURS.  MOST OF THE REGION WILL RECEIVE A HALF AN INCH TO TWO
INCHES OF ADDITIONAL PRECIPITATION.  THE HEAVIER RAINFALL TOTALS
WILL BE OVER THE EASTERN CATSKILLS...AND PORTIONS OF WESTERN NEW
ENGLAND.

THE STORM WILL MOVE EAST OF NEW ENGLAND ON WEDNESDAY WITH HIGH
PRESSURE BUILDING IN FROM THE SOUTH AND WEST.  THIS DRYING TREND
WILL CONTINUE FOR THE REST OF THE WEEK.  TEMPERATURES WILL RISE TO
ABOVE NORMAL READINGS THURSDAY THRU THE WEEKEND.

&&

.HYDROLOGY...
THE FLOOD WATCH CONTINUES FOR THE NORTHEAST CATSKILLS...SCHOHARIE
VALLEY...PARTS OF THE WESTERN MOHAWK VALLEY...TACONICS...MID
HUDSON VALLEY...BERKSHIRES...NORTHWEST CONNECTICUT...AND SOUTHERN
VERMONT UNTIL 6PM TODAY. IN ADDITION...THE SCHROON RIVER IN WARREN
COUNTY IS ALSO FORECAST TO REACH FLOOD STAGE LATER TUESDAY...IF
ENOUGH RAINFALL OCCURS IN THAT BASIN.

THE DETERMINISTIC AND ENSEMBLE GUIDANCE HAS TRENDED LOWER WITH QPF
FOR THE 2ND PART OF THIS COMPLEX SYSTEM. EXPECT AROUND AN INCH OF
RAIN IN THE CAPITAL REGION...WITH GENERALLY 1-2 INCHES SOUTH AND
EAST. THE HIGHER TOTAL WILL LIKELY BE OVER NW CT...THE
BERKSHIRES...THE EAST FACING SLOPES OF THE GREEN MTNS AND
CATSKILLS. THERE COULD BE SOME ISOLATED 3 INCH TALLIES IN THOSE
LOCATIONS.  THE FURTHER NORTH AND WEST OF THE CAPITAL REGION...MAY
ONLY RECEIVE A THIRD OF AN INCH TO AN INCH OF RAINFALL.

MOST AREA RIVERS...SMALL STREAMS...AND CREEKS WILL SEE SIGNIFICANT
RISES WITH MINOR FLOODING.../AND PERHAPS ISOLD MODERATE FLOODING/
EXPECTED ACROSS THE CATSKILLS...MID HUDSON AND HOUSATONIC BASINS.

DRY WEATHER WILL RETURN MID WEEK...AND LAST INTO THE WEEKEND WITH
ABOVE NORMAL TEMPERATURES. THE DRY WEATHER WILL RAPIDLY DECREASE
THE ABOVE NORMAL FLOWS ON RIVERS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...
PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE
/AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
A SIGNIFICANT WARM-UP EXPECTED FOR THE END OF THE WEEK AND EASTER
WEEKEND. HIGH TEMPERATURES COULD BE 20 TO 30 DEGREES ABOVE NORMAL.
BELOW IS A LIST OF RECORDS FOR THURSDAY APRIL 1ST THROUGH SUNDAY
APRIL 4TH.

ALBANY NY (RECORDS DATE BACK TO 1874)
APRIL 1ST...77 DEGREES SET BACK IN 1986
APRIL 2ND...69 DEGREES SET BACK IN 1967
APRIL 3RD...79 DEGREES SET BACK IN 1981
APRIL 4TH...79 DEGREES SET BACK IN 1950

GLENS FALLS NY (RECORDS DATE BACK TO 1948)
APRIL 1ST...77 DEGREES SET BACK IN 1986
APRIL 2ND...65 DEGREES SET BACK IN 1967
APRIL 3RD...80 DEGREES SET BACK IN 1981
APRIL 4TH...76 DEGREES SET BACK IN 1950

POUGHKEEPSIE NY (RECORDS DATE BACK TO 1949)
APRIL 1ST...76 DEGREES SET BACK IN 1978
APRIL 2ND...79 DEGREES SET BACK IN 1963
APRIL 3RD...78 DEGREES SET BACK IN 1981
APRIL 4TH...81 DEGREES SET BACK IN 1950

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THIS AFTERNOON FOR CTZ001-013.
NY...FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ040-043-047-048-051-
     053-054-058>061-063>066-084.
MA...FLOOD WATCH THROUGH THIS AFTERNOON FOR MAZ001-025.
VT...FLOOD WATCH THROUGH THIS AFTERNOON FOR VTZ013>015.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...11
AVIATION...11
FIRE WEATHER...15
HYDROLOGY...WASULA/RCK/SND
CLIMATE...IAA
Hazardous weather outlook, Mar 30, 3:28 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
428 AM EDT TUE MAR 30 2010

CTZ001-013-MAZ001-025-NYZ040-043-047-048-051-053-054-058>061-063>066-
084-VTZ013>015-311100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
428 AM EDT TUE MAR 30 2010

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE SCHOHARIE
VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY AND TACONICS OF
NEW YORK...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH UNTIL 6 PM EDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND FLOODING REPORTS...OR RAINFALL
AMOUNTS OF ONE INCH OR MORE TO THE NATIONAL WEATHER SERVICE VIA THE
SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.

NYZ032-033-038-039-041-042-049-050-052-082-083-311100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN SARATOGA-NORTHERN WARREN-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-NORTHERN FULTON-SOUTHEAST WARREN-
428 AM EDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK
INCLUDING PORTIONS OF THE MOHAWK VALLEY AND CAPITAL
DISTRICT...LAKE GEORGE NORTHERN SARATOGA REGION...AND THE SOUTHERN
ADIRONDACKS...

.DAY ONE...TODAY AND TONIGHT.

A SOAKING RAINFALL OF A HALF AN INCH TO ONE AND A HALF INCHES IS
EXPECTED ACROSS MUCH OF THIS REGION THROUGH TUESDAY NIGHT. SOME WITHIN
BANK FULL RISES ON SOME RIVERS AND STREAMS CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR MORE TO THE
THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON
THE INTERNET OR BY TELEPHONE.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind, 1 flood. Local standard time, as filed.

Strong Wind, Western Dutchess

When
March 30, 4:00 AM EST to 10:00 AM EST
Where
Western Dutchess forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$40,000
Reported by
Newspaper
Coordinates
41.765, -73.743 (the zone’s center; the record gives no point)

A large tree fell between two homes at the corner of Park Place and Albertson Street in Hyde Park. The tree hit an overhang on one house. Another tree fell on a house and car on White Oaks Road in Hyde Park causing major structural damage to the house.

Flood, Schoharie

When
March 30, 8:00 PM EST to March 31, 3:00 PM EST
Where
Schoharie County, 2.29 mi SW of West Conesille to 1.44 mi ENE of Sharon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.360, -74.465

Several roads were reported closed due to flooding across Schoharie County including the following: in Warnerville, Route 7, in Carlisle, Little York Road, in Wright, Rickard Road between Freeman Hill Road and Cotton Hill Road, in Schoharie, Route 30A at Robert Court, in Cobleskill, Greenbush Road, in Gilboa, Blenheim Guinea Road by the flats, and in Conesville, Bull Hill Road between Robinson and Wood Road, and Bear Kill Road.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220723, 220722.